Upping your antidepressant

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2009
Total Posts : 32
   Posted 7/22/2009 10:23 PM (GMT -6)   
Hi all, im new here and have suffered from anxiety attacks for 15 years..I have been on Celexa 30 mg and Xanax for about 8 years..My question, I have been going thur some sleepless nights which i think and my Dr thinks is anxiety related..He has upped my celexa to 40 mgs and i was wondering, when u up a dose, how long does it take to get in your system, even if you already have it in you ?  thanks guys. 

Regular Member

Date Joined Mar 2009
Total Posts : 341
   Posted 7/23/2009 12:44 AM (GMT -6)   
It can still take up to 6 weeks for a new dose to take effect.

And yes in that time you can experience side effects. Just like starting the med for the first time. Be patient with it. It does not work over night. Though some can notice improvement with in a week.

Take Care and hand in there!


Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 7/23/2009 8:56 AM (GMT -6)   

Hey Lucy,

This is one of those things that is dependent on each individual.  It may take up to 6 weeks but could kick in sooner as your blood level of the drug rises.  You already have the drug in your system.  I have found with increases I have had some side effects too so do be patient and I hope this increase works for you.


Regular Member

Date Joined Jul 2009
Total Posts : 32
   Posted 7/23/2009 6:34 PM (GMT -6)   

Thanks guys...i do feel a slight increase in anxiety but i had that to start with so maybe it will kick in and go away...I hope


Regular Member

Date Joined Aug 2008
Total Posts : 94
   Posted 7/23/2009 8:43 PM (GMT -6)   
Sometime ago, I too was having difficulty sleeping so my Dr. upped my Celexa to help. It did help, but it took a couple of weeks. This is very common to up celexa to help someone sleep. It will work.


New Member

Date Joined Jul 2009
Total Posts : 3
   Posted 7/26/2009 10:26 PM (GMT -6)   
I am a new member and saw your post. I too suffer from lack of sleep. I used to take ambien but the side effects were not good. Now I take Sleep Md (over the counter herbal pill) and it works great. Take it 30 minutes before going to bed and you sleep great. Hope this helps.


Forum Moderator

Date Joined Oct 2008
Total Posts : 6386
   Posted 7/27/2009 4:01 PM (GMT -6)   

I think every one is different and it depends on the individual when ever I have increased medication I do seem to get more side effects but these do pass once your system has got used to the increase in the medication. I hope this increase works well for you.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 11:54 PM (GMT -6)
There are a total of 2,711,509 posts in 299,052 threads.
View Active Threads

Who's Online
This forum has 153563 registered members. Please welcome our newest member, pollock.ish.
210 Guest(s), 8 Registered Member(s) are currently online.  Details
yumichanpoint042, clo2014, Butterflake, dfgwerterty, Evets, fwsftwd, Lamilla, Aerose91

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer